MAUDE Adverse Event Report: STRYKER GMBH 2.3 M VARIAX HAND LOCK T-PLATE,WIDE,8HOLES; PLATE, FIXATION, BONE

STRYKER GMBH 2.3 M VARIAX HAND LOCK T-PLATE,WIDE,8HOLES; PLATE, FIXATION, BONE
Model Number 57-15361
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
As reported: "2.3 plate that was placed to fuse cmc joint hardware broke at the joint.All locking screws were used.On (b)(6) 2020 the doctor removed broken hardware and replaced with a competitor 2.0 stainless steel locking plate.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, only based on pictures.The plate is indeed broken at the junction of the t-shape.The picture of the broken plate shows that the device should most probably be identified as a three hole plate and not a 4 hole plate.However this could not be confirmed by the customer.More detailed information about the complaint event such as x-rays and patient activity level as well as the affected device must be available in order to determine the root cause of the complaint event.However, as a reminder, even though the variax hand plating system is cleared for joint fusion, it is usually up to the surgeon to decide which plate he prefers to use to ensure stability.A lot of variables are to be considered, such as patient condition (incl.Compliance), age, size, bone geometry, position to place the plate, etc.As well as the surgeon's preference.Based on that, in order to perform joint fusions, t-plates are indeed used, but some surgeons prefer double row plates to increase stability.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
2.3 M VARIAX HAND LOCK T-PLATE,WIDE,8HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10155435
Report Number0008031020-2020-01648
Device Sequence Number2420822
Product Code HRS
UDI-Device Identifier07613154496716
UDI-Public07613154496716
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number57-15361
Device Catalogue Number57-15361
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR